Thunderstorm Wind, Columbia
- When
- May 7, 4:30 AM CST
- Where
- Columbia County, 2 mi NW of Magnolia
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.283, -93.250
Numerous trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 7, 4:19 AM CST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 220 AM CDT WED MAY 7 2003 UPDATING THE TORNADO WATCH SCENARIO. LOWERED POPS FROM 30 TO 20 FOR FAR NW GROUP. RAISED POPS FOR MLU GROUP TO AN EARLY MORNING LIKELY. 17 PREVIOUS DISCUSSION... THE MOST DIFFICULT PART OF FORECAST IS HAPPENING RIGHT NOW AS MCS WITH TORNADIC CELL AT ITS HEART IS RUMBLING EASTWARD NORTH OF I 20 CORRIDOR. RAIN AREA INCREASING IN COVERAGE AROUND I 30 AND NORTHWARD...THUS POPS FOR EARLY TODAY WILL BE A LITTLE UNCERTAIN. WILL ADJUST AT LAST MINUTE. THE CLUSTER OF STORMS SHOULD CONTINUE EASTWARD...MAYBE BUILDING SOUTH OF I 20 OVER NORTHCENTRAL LA...BUT BY MIDDAY MOST OF AREA SHOULD BE LOOKING OKAY. LOW TO NO POPS WILL BE THE RULE THE NEXT FEW DAYS AS STORM TRACK SHIFTS TO OUR NW AND N. FRONT WILL MOVE INTO AREA SUNDAY AND PROVIDE NEXT AREA WIDE CHANCE OF RAIN THEN. STILL EXPECTING FRONT TO MOVE ALMOST THROUGH THE ENTIRE AREA...ENDING PRECIP AGAIN FOR A TIME ALTHOUGH IT MAY STILL LINGER OVER EXTREME SOUTHERN TIER OF ZONES SUNDAY NIGHT INTO EARLY TUESDAY. 17 PRELIMS... SHV 88/72/90/72/90 3000 MLU 88/72/90/72/90 3000 TXK 87/72/90/72/90 3002 TYR 89/73/90/72/90 2000 LFK 90/73/90/73/90 2000 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER...ACROSS SOUTHWEST ARKANSAS...EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF THE AREA... INCLUDING THE INTERSTATE 20 CORRIDOR. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A VERY MOIST AND UNSTABLE AIR MASS TO LIKELY PRODUCE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. ALSO...VERTICAL WIND PROFILES SUGGEST THE POTENTIAL FOR TORNADOES...SOME POSSIBLY SIGNIFICANT AND LONG LIVED...THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE MODERATE RISK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
249 AM CDT WED MAY 7 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM PERRYVILLE TX WIND DAMAGE
05/06/03 WOOD TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
1145 PM 15 NE MINEOLA TX TORNADO
05/06/03 WOOD POSSIBLE TORNADO DAMAGE.
HOUSE DESTROYED. NUMEROUS
TREES DOWN. REPORTED BY LAW
ENFORCEMENT.
1205 AM 4 W ROSEWOOD TX 1.75 INCH HAIL
05/07/03 UPSHUR REPORTED BY LAW
ENFORCEMENT.
1235 AM 3 N GILMER TX TORNADO
05/07/03 UPSHUR POSSIBLE TORNADO DAMAGE.
NUMEROUS TREES AND POWER
LINES DOWN. REPORTED BY
SPOTTERS.
1235 AM ORE CITY TX 1.00 INCH HAIL
05/07/03 UPSHUR REPORTED BY SPOTTERS.
1235 AM ORE CITY TX TORNADO
05/07/03 UPSHUR POSSIBLE TORNADO DAMAGE.
TREES DOWN. REPORTED BY
BROADCAST MEDIA.
0110 AM 3 E TOLLETTE AR .88 INCH HAIL
05/07/03 HOWARD REPORTED BY EMERGENCY
MANAGER.
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
302 AM CDT WED MAY 7 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM 4 W JEFFERSON TX 1.25 INCH HAIL
05/07/03 MARION REPORTED BY LAW
ENFORCEMENT.
0115 AM 4 W JEFFERSON TX TORNADO
05/07/03 MARION POSSIBLE TORNADO DAMAGE.
NUMEROUS TREES
DOWN...INCLUDING ONE TREE
THROUGH A HOUSE. REPORTED
BY LAW ENFORCEMENT.
0130 AM JEFFERSON TX 2.75 INCH HAIL
05/07/03 MARION BASEBALL SIZE HAIL
SHATTERED WINDOWS IN
VEHICLES. REPORTED BY
BROADCAST MEDIA.
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
315 AM CDT WED MAY 7 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 AM OIL CITY LA 1.75 INCH HAIL
05/07/03 CADDO REPORTED BY BROADCAST
MEDIA.
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
410 AM CDT WED MAY 7 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0342 AM 3 S SHONGALOO LA .75 INCH HAIL
05/07/03 WEBSTER REPORTED BY SPOTTER.
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
502 AM CDT WED MAY 7 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 PM 15 NE MINEOLA TX TORNADO
05/06/03 WOOD POSSIBLE TORNADO DAMAGE
NEAR THE COMMUNITY OF
HAYNESVILLE. 3 HOMES
DESTROYED. 8-9 HOMES
DAMAGED. SOME MINOR
INJURIES. REPORTED BY
BROADCAST MEDIA.
0450 AM HOMER LA FLASH FLOOD
05/07/03 CLAIBORNE ONE FOOT OF WATER ALONG
HWY 79 S. REPORTED BY
SPOTTER.
20The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354088.